Narcolepsy medics

Serotone serotone at replies_to_newsgroup.com
Tue Apr 4 23:07:53 EST 2000


"l.leprince" <l.leprince at wanadoo.fr> wrote in message
news:8ba5bd$gn5$2 at wanadoo.fr...
> I was diagnosed Narcoleptic about 1 year ago and Neurologist told me to
take
> Modafinil 300mg/day.
>
> Today, I take 600mg/day and still do not feel good, fall asleep every
> morning when going to the office, and I also take 100mg Efexor
> (anti-depressant).
>
> Yesterday I met a specialist in sleep disorders who told me to stop the
> efexor gradually and also to stop the modafinil. I will be treated with
> methylphenidate (ritalin).
>
> What are the side-effects of the amphetamins in general and of the ritalin
> in particular ?

The side effects are pretty well known.....rapid heartbeat, insomnia,
agitation, more rarely, heart problems, etc.
Check www.rxlist.com for a full report.

It will help narcolepsy, but maybe there's a way to increase the
effectiveness of the modafinil without having to resort to taking ritalin at
all.  I have spoken with some people who have used selegiline for this
purpose with good effect.
Sodium Oxybate(gamma-OH) is also used occasionally, and is easier on the
body than ritalin, though it must be used carefully as higher doses are
sedative.  I would see what your doctor thinks about these alternatives.
You may not need ritalin at all.  Once you start getting into ritalin,
adderall, etc, you acquire about as many problems as you solve, and you have
to deal with tolerence, dependence, etc.  IMO, it's best avoided if at all
possible, but I am, of course, not your doctor nor a doctor at all, though I
will be someday.

--
serotonin1 at hushmail dot com
ICQ# 6819163
PLUR






More information about the Neur-sci mailing list